The aim of this paper is to prove some fixed point theorems which generalize well known basic fixed point principles of nonlinear
functional analysis. Moreover, we investigate the class of mappings f: X→ X, where X is a Banach space, for which one of the main conditions in the metric fixed point theory, namely the condition (1), is satisfied.
We obtain essential applications of this fact. All our results are illustrated by suitable examples.
Authors:M. Chowdhury, E. Tarafdar, and H. Thompson
Some results are obtained for non-compact cases in topological vector spaces for the existence problem of solutions for some
set-valued variational inequalities with quasi-monotone and lower hemi-continuous operators, and with quasi-semi-monotone
and upper hemi-continuous operators. Some applications are given in non-reflexive Banach spaces for these existence problems
of solutions and for perturbation problems for these set-valued variational inequalities with quasi-monotone and quasi-semi-monotone
The various essential spectra of a linear operator have been surveyed byB. Gramsch andD. Lay . In this paper we characterize the essential spectra and the related quantities nullity, defect, ascent and descent of bounded spectral operators. It is shown that a number of these spectra coincide in the case of a spectral or a scalar type operator. Some results known for normal operators in Hilbert space are extended to spectral operators in Banach space.
We give a geometric characterization of inner product spaces among all finite dimensional real Banach spaces via concurrent chords of their spheres. Namely, let x be an arbitrary interior point of a ball of a finite dimensional normed linear space X. If the locus of the midpoints of all chords of that ball passing through x is a homothetical copy of the unit sphere of X, then the space X is Euclidean. Two further characterizations of the Euclidean case are given by considering parallel chords of 2-sections through the midpoints of balls.
Let G be a locally compact group, ω a weight function on G, and 1<p<∞. We introduce the Lebesgue weighted Lp-space as a Banach space and introduce its dual. Furthermore, we consider this space as a Banach algebra with respect to the usual convolution and show that admits a bounded approximate identity if and only if G is discrete. In addition, we prove that amenability of this algebra implies that G is discrete and amenable. Moreover, we discuss the converse of this result.
Combining several results on related (or conjugate) connections, defined on banachable fibre bundles, we set up a machinery, which permits to study various transformations of linear connections. Global and local methods are applied throughout. As an application, we get an extension of the classical affine transformations to the context of infinite-dimensional vector bundles. Another application shows that, realising the ordinary linear differential equations (in Banach spaces) as connections, we get the usual transformations of (equivalent) equations. Thus, some classical results on differential equations, such as the Theorem of Floquet, can have a “geometric” interpretation.
PHELPS, R. R., Gaussian null sets and differentiability of Lipschitz map on Banachspaces, Pacific J. Math . 77 (1978), 523-531. MR 80m :46040
Gaussian null sets and differentiability of Lipschitz map on Banachspaces
The PDE-preserving operators O on the space of nuclearly entire functions of bounded type HNb(E) on a Banach space E are characterized. An operator is PDE-preserving when it preserves homogenous solutions to homogeneous convolution equations.
We establish a one to one correspondence between O and a set Σ of sequences of entire functionals, i.e. exponential type functions. In this way, algebraic structures on Σ,
such as ring structures, can be carried over to O and vice versa. In particular, it follows that O is a non-commutative ring (algebra) with unity with respect to composition and the convolution operators form a commutative
subring (subalgebra). We discuss range and kernel properties, for the operators in O, and characterize the projectors (onto polynomial spaces) in O by determining the corresponding elements in Σ.
The aim of this paper is to continue our investigations started in , where we studied the summability of weighted Lagrange
interpolation on the roots of orthogonal polynomials with respect to a weight function w. Starting from the Lagrange interpolation polynomials we constructed a wide class of discrete processes which are uniformly
convergent in a suitable Banach space (Cρ, ‖‖ρ) of continuous functions (ρ denotes (another) weight). In  we formulated several conditions with respect to w, ρ, (Cρ, ‖‖ρ) and to summation methods for which the uniform convergence holds. The goal of this part is to study the special case when
w and ρ are Freud-type weights. We shall show that the conditions of results of  hold in this case. The order of convergence
will also be considered.